Journal of Commutative Algebra

Ideals generated by adjacent 2-minors

Jürgen Herzog and Takayuki Hibi

Full-text: Open access

Article information

J. Commut. Algebra, Volume 4, Number 4 (2012), 525-549.

First available in Project Euclid: 18 April 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13P10: Gröbner bases; other bases for ideals and modules (e.g., Janet and border bases) 13C13: Other special types
Secondary: 13P25: Applications of commutative algebra (e.g., to statistics, control theory, optimization, etc.) 62H17: Contingency tables

Binomial ideals ideals of 2-adjacent minors contingency tables


Herzog, Jürgen; Hibi, Takayuki. Ideals generated by adjacent 2-minors. J. Commut. Algebra 4 (2012), no. 4, 525--549. doi:10.1216/JCA-2012-4-4-525.

Export citation


  • W. Bruns and J. Herzog, Cohen-Macaulay rings, Cambridge University Press, London, 1993.
  • W. Bruns and U. Vetter, Determinantal rings, Lect. Notes Math. 1327, Springer, New York, 1988.
  • P. Diaconis, D. Eisenbud and B. Sturmfels, Lattice walks and primary decomposition, Mathematical essays in honor of Gian-Carlo Rota, Birkhäuser, Boston, 1998.
  • D. Eisenbud and B. Sturmfels, Binomial ideals, Duke Math. J. 84 (1996), 1-45.
  • K.G. Fischer and J. Shapiro, Generating prime ideals in the Minkowski ring of polytopes, in Computational algebra, LNPAM 151, K.G. Fischer, P. Loustaunau, J. Shapiro, E.L. Green and D. Farkas, eds., Marcel Dekker Inc., New York, 1994.
  • J. Herzog and T. Hibi, Monomial ideals, GTM 260, Springer, New York, 2010.
  • J. Herzog, T. Hibi, F. Hreinsdotir, T. Kahle and J. Rauh, Binomial edge ideals and conditional independence statements, Adv. Appl. Math. 45 (2010), 317-333.
  • S. Hoşten and J. Shapiro, Primary decomposition of lattice basis ideals, J. Symbol. Comp. 29 (2000), 625-639.
  • S. Hoşten and S. Sullivant, Ideals of adjacent minors, J. Algebra 277 (2004), 615-642.
  • A. Qureshi, Ideals generated by $2$-minors, collection of cells and stack polyominoes, J. Algebra 357 (2012), 279-303. \noindentstyle